# SDR 2023FA0000299

- Difficulty date: June 5, 2023
- Submitted: June 5, 2023
- Operation: General aviation
- Aircraft: N226Z
- Make and model: Piper PA-28-181
- Aircraft serial: 2881606
- Aircraft time: 298 hours
- Engine: Lyc IO360B4A
- Engine time: 298 hours
- System (JASC): 7160 · Engine Air Intake System
- Part: Grommet
- Part number: 463554
- Part serial: NA
- Condition: Excess Play
- Location: Engine Compartme
- Part time: 100 hours
- Component: Air Box, Piper, NA
- Component part number: 28P71A007001
- Stage of operation: NR
- How discovered: V
- Nature of condition: E, R
- Precautionary procedure: K

## Discrepancy

THE SILICONE GROMMET P/N 463-544 USED ON AIR BOX P/N 28P71A007-001 IS WEARING ON THE METAL STRUCTURE OF THE AIR BOX CAUSING EXCESSIVE PLAY. THIS ALLOWS THE ALTERNATE AIR VALVE TO MOVE INSIDE OF THE AIR BOX CAUSING DAMAGE TO THE AIR BOX AND VALVE. THIS ALSO IS ALLOWING UN-CONTROLLED HEATED AND UN-FILTER AIR TO THE ENGINE.
